Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Gash

Taking Anit Deppresants while on Accutane???

i got a feeling when i go on the tane in a month that i'm going to get really down, so is it alright to take anti-depressants while on it?

do anti-depressants have side effects, like being depressed when your not on them or soemthing??

Share this post


Link to post
Share on other sites

what do you mean you have a feeling? are you prone to depression? if so you should prolly tell your perscriber. they recommend to have people watching out for signs when you are on the drug.

-bob

Share this post


Link to post
Share on other sites

well i just reckon i'll get cut because i'm already down about pimples so why wouldn't i get down some more when i go thru the IB and stuff

i just hate feeling like i'm lonely............

Share this post


Link to post
Share on other sites

I don't know whether it is OK to take antidepressants on Accutane but I wouldn't take any other medication unless your doc / derm has approved it. I would also say that you shouldn't assume that you will feel down on Accutane. I felt pretty rotten before I started taking it because I looked rough but my skin cleared up pretty quickly and I haven't felt this positive in a long time. I wish you the best! :)

Share this post


Link to post
Share on other sites

Dont take both at once.. I'd probably rather just not live than take accutane AND Anti depressants. trust me you dont need anti depressants while on accutane. The 2 combined will really make your life freaky..

Share this post


Link to post
Share on other sites

Anti-depressants aren't preventative drugs, they only work on people who are already clinically depressed and even then they usually take about three months to work. All anti-depressants also have side-effects, so I really wouldn't recommend taking them unless you actually needed them.

Share this post


Link to post
Share on other sites

Firstly I think you need to discuss with a professional this feeling that you are going to get down.

I assume you haven’t taken anti-depressant before from your other question. Essentially they aren’t something you want to take haphazardly, yesh there are side effects to them, but they are for many people(including myself) sometimes a necessary part of life. Everyone feels down, clinical depression is just simply something else; it’s like confusing a cold with the flu.

I am not aware of any contraindication about taking anti’s while on accutane, however obviously just the more taxing effect it will have on the body. The depression people associate with accutane, in my opinion, is more a feeling of malaise or general run downess. This can be a trigger depression however if susceptible. There are cases, rare, of accutane being the thing that does cause depression, however this is normally severe and borderline psychotic. It has something to do with the drug, or part breakdown of it, binding to the (a fatty tissue) Myelin sheath of the neurons. It’s a very slim possibility. But is something that does need to be monitored.

You seem to be aware of the causes of these feelings; loneliness, fear of I.B etc. I would recommend posting in the psychological bit of this forum. There is a wealth of information and support from people who are or who have gone through what you are going through.

To help raise your mood you may want to make some dietary adjustments. Although I am a healthy sceptic, it has helped me as much as anything else. If you do want to take something specific for it, try 5HTP. It is a precursor of serotonin (feel good chemical in the brain). It allows the body ample amounts of the substance it needs to make as much of this chemical as it wants. So you are not artificially raising your levels per se, just rather helping the body help itself.

Personally I find helpful;

High dosage Niacin

Soya Lectin

High Dose Vit C

High Dose Vit E

And at night a Calcium and Magnesium

Educate yourself about the options, and talk to the professionals.

Best of luck.

Share this post


Link to post
Share on other sites

well i just reckon i'll get cut because i'm already down about pimples so why wouldn't i get down some more when i go thru the IB and stuff

i just hate feeling like i'm lonely............

think of it this way:

your gonna take the drug and have a really good chance of getting better :) + once the acne is gone you'll automatically feel better bout yourself i guess, try it out if you get seriosly depressed ask for help :)

good luck.

Share this post


Link to post
Share on other sites

Anti-depressants aren't preventative drugs, they only work on people who are already clinically depressed and even then they usually take about three months to work. All anti-depressants also have side-effects, so I really wouldn't recommend taking them unless you actually needed them.

Excatly :)

anti-depressants are no walk in the park beleive me. I have to take psychoactive chemicals to control my condition and i usually wake up in the morning wanting to yak from the number of pills i have floating around in my body.

If you can do without them, please do so!! but if you start to feel depressed ALWAYS talk to your doctor!

Share this post


Link to post
Share on other sites

IME, most anti-depressants begin working after a week or two. Also, I haven't noticed any side effects from them. But I'm not sure how they'd interact with tane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×